Hi there im a 33 year old female and im on alot of medicine for fibromyaliga slipped disc and piraformas syndrome however ive had my dose of oxycontin uppted and started on baclofen for muscle spasm but im finding foreplay and sex painful even if im relaxed and use lubricant I end up with stinging and severe itching after wards can any of my medication be causing this if so what can be done
Long term opioid therapy can lead to hormone imbalances. I would suggest you talk to your pain management doctor and your gynecologist. The drugs (opioids) appear to lower testosterone levels, and cause erectile dysfunction in men and difficulty with orgasm for both sexes as well as decreasing libido. Your gynecologist can check to be sure there isnt any underlying problems like infections (vaginal dryness can often lead to infections) and they can also check your hormone levels to see if you need any replacements. If it is the opioids or other drugs causing the problems, doses may need adjustment or other drugs can be tried. Another thing to look at is the type of lubricant you are using. Many of the "warming" types and scented or flavored types can be very irritating to some women. It is best to use plain old water soluble lubes like good old original KY Jelly with no scents or warming additives that may irritate delicate tissues. If you are using a specialty lube like this, try using plain original KY Jelly and see if this makes a difference. (I know first hand about this because since opioids seem to decrease feeling/nerve endings "down there" I decided to try some of the "warming" KY Jelly thinking it may help increase sensation and it was a miserable experience. I had stinging and irritation terribly so I stick to regular old fashioned KY) It is hard. I have struggled with chronic pain and sexual issues since I have been in pain management but mine is more a lack of libido than anything. I have not followed my own advice and seen a gynecologist yet but I have read quite a bit about it and have discussed some of it with my own pain doc. Another possibility to discuss with would be an endocrinologist. Opioid induced sexual problems are more a libido issue. If your libido (sexual drive/desire for sex) is okay and it is just dryness, check with the gynecologist first to be sure there is no other physical reason for your symptoms, like infection. If it is simple dryness, the appropriate lube should help. Vaginitis has been reported as a side effect of Baclofen so you may want to ask your pain management physician about a different muscle relaxant. Flexeril (cyclobenzeprine) is a wonderful muscle relaxant but may compound dryness problems because it causes profound dryness of the mucus membranes. Good choices would be Soma (carisoprodol), Zanaflex (tizanidine) Skelaxin (metaxalone), or Robaxin (methocarbamol). Thes may not dry you out so badly. I hope this is helpful for you!
I have had the vaginal dryness caused by menopause! My Gynecologist gave me something but all of it has chemicals and I get sore from that so it does not help. So I was feed up so started to look online for something natural. Well I found it and you will be happy to know it is excellent for vaginal dryness. It is Virgin Coconut Oil. I bought mine from the Health Food Store and also found it at Costco. I was so dry and itchy so I tried it well it felt so nice, I put some on my fingers and put it into my vagina and wipe the rest on my labia and go on with my day. It's great for sexual pleasure too. Not sure if you can use it with a condom though. Just look at the info on the internet. By the way it is a healing oil too.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 May 2010 • 3 answers
Updated 29 Mar 2011 • 3 answers
Updated 29 Dec 2018 • 7 answers
Updated 19 Jun 2018 • 1 answer
Updated 3 days ago • 2 answers